WEEK 5 Quiz.docx - WEEK 5 Quiz Question 1 1 out of 1 points A nurse is caring for a patient who has been admitted with acute cocaine intoxication Which

WEEK 5 Quiz.docx - WEEK 5 Quiz Question 1 1 out of 1 points...

This preview shows page 1 - 3 out of 9 pages.

WEEK 5 Quiz Question 1 1 out of 1 points A nurse is caring for a patient who has been admitted with acute cocaine intoxication. Which of the following vital signs would the nurse expect to find initially when assessing the patient? Response Feedback: CNS stimulants like cocaine initially increase heart rate and blood pressure. Cocaine impairs the uptake of norepinephrine and epinephrine by presynaptic nerve endings, thus activating the adrenergic systems and causing hypertension, tachycardia, and vasoconstriction. Question 2 1 out of 1 points A 20-year-old man has begun treatment of the psychotic symptoms of schizophrenia using olanzapine (Zyprexa). Which of the following symptoms would be categorized as a negative symptom of schizophrenia? Response Feedback: The negative symptoms of schizophrenia include flat or blunted emotions, lack of pleasure or interest in things (anhedonia), and limited speech. The positive symptoms of schizophrenia, and the most recognizable symptoms, include delusions (e.g., paranoia or distorted perceptions of other people's intentions) and hallucinations. Question 3 0 out of 1 points A male patient has been brought to the emergency department during an episode of status epilepticus. Diazepam is to be administered intravenously. The nurse will be sure to Response Feedback: When diazepam is administered intravenously during status epilepticus, the small veins in the dorsum of the hand or the wrist should be avoided. It should be injected slowly, no faster than 5 mg in 1 minute. Diazepam should not be mixed or diluted with other solutions or drugs, either in the syringe or in intravenous solutions. Question 4 1 out of 1 points A nurse will be prepared to administer naloxone (Narcan) to a patient who has had an overdose of morphine. Repeated doses of Narcan will be necessary because Narcan Response Feedback: The duration of the morphine may be longer than the duration of naloxone. Therefore, naloxone has a shorter half-life than morphine.
Image of page 1
Repeated doses may be necessary to maintain reversal of the opiate's effects. Naloxone does not increase the action of morphine, and it causes the respiratory rate to increase, not decrease. Dosage strength is not associated with drug duration. Question 5 1 out of 1 points A trauma patient has been receiving frequent doses of morphine in the 6 days since his accident. This pattern of analgesic administration should prompt the nurse to carefully monitor the patient's Response Feedback: Morphine, like most opioid analgesics, creates a risk for constipation. The drug is unlikely to influence the patient's temperature, skin integrity, or urine specific gravity. Question 6 1 out of 1 points Which of the following drugs used to treat anxiety would be appropriate for a patient who is a school teacher and is concerned about feeling sedated at work?
Image of page 2

Want to read all 9 pages?

Image of page 3

Want to read all 9 pages?

You've reached the end of your free preview.

Want to read all 9 pages?

  • Summer '15
  • Morphine, Benzodiazepine

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture